Psycho-Babble Medication Thread 997713

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Increasing Lethargy after 15 Years Venlefaxine

Posted by Niniva on September 23, 2011, at 22:54:06

*rushes in and hugs everyone*

I can't believe that this old bbs is still here! Jeez, it's been ... forever.

Anyway, for 15 years, I've taken 37.5 mg Effexor XR every morning so that I don't cry, you know, exclusively, all day, nothing but cry. (I tried 75 mg, but I stopped sleeping entirely.)

Um, I've become so da**ed lazy that I worry about starving to death because walking to the kitchen sounds like a major chore. Clean laundry sits in baskets and then dirty lays on the floor where I took it off. Bath? Yeah, about once a week if I can get up to it. Work? I've been on Unemployment forever... Albeit, I can work when I have to, but I move slower than molasses. My favorite way to pass an insomniac night is to see what my imagination can make out of the creepy cobwebs that I would get down if I could remember some places to look for the broom.

Any suggestions that a reasonable person might take to their perfectly practical doctor, who hates dealing with pmeds?

Thyroid is still good (releasing hormone in high normal range, as always). Adrenals are good -- I came out of gallbladder surgery ready to fight. I also take a fish oil, multi vitamin, and glucosamine-chondroitin every morning - until I recently found myself too lazy to open the drawer.

This seems particularly weird to me in that dopamine release should be enhanced by my Effexor level. Could this mean that I have a dopamine problem? Would that be addition to the depression or is it the cause?

*pokes around* Wow, this place hasn't changed much.

Anything you guys can tell me would be appreciated.

 

Re: Increasing Lethargy after 15 Years Venlefaxine

Posted by polarbear206 on September 24, 2011, at 11:33:36

In reply to Increasing Lethargy after 15 Years Venlefaxine, posted by Niniva on September 23, 2011, at 22:54:06

> *rushes in and hugs everyone*
>
> I can't believe that this old bbs is still here! Jeez, it's been ... forever.
>
> Anyway, for 15 years, I've taken 37.5 mg Effexor XR every morning so that I don't cry, you know, exclusively, all day, nothing but cry. (I tried 75 mg, but I stopped sleeping entirely.)
>
> Um, I've become so da**ed lazy that I worry about starving to death because walking to the kitchen sounds like a major chore. Clean laundry sits in baskets and then dirty lays on the floor where I took it off. Bath? Yeah, about once a week if I can get up to it. Work? I've been on Unemployment forever... Albeit, I can work when I have to, but I move slower than molasses. My favorite way to pass an insomniac night is to see what my imagination can make out of the creepy cobwebs that I would get down if I could remember some places to look for the broom.
>
> Any suggestions that a reasonable person might take to their perfectly practical doctor, who hates dealing with pmeds?
>
> Thyroid is still good (releasing hormone in high normal range, as always). Adrenals are good -- I came out of gallbladder surgery ready to fight. I also take a fish oil, multi vitamin, and glucosamine-chondroitin every morning - until I recently found myself too lazy to open the drawer.
>
> This seems particularly weird to me in that dopamine release should be enhanced by my Effexor level. Could this mean that I have a dopamine problem? Would that be addition to the depression or is it the cause?
>
> *pokes around* Wow, this place hasn't changed much.
>
> Anything you guys can tell me would be appreciated.


There are several things that could be going on here. It apprears that your depression is worsening and you need a med adjustment. I suggest you go to your PCP and get a full work-up to rule out any underlying medical problems. How old are you? Are you entering menopause/perimenopause? It is very common for depression symptoms to resurface and intensify at this stage in life. I would suggest that you increase the effexor and add a benzo to help with your insomnia. Effexor has worked for you all these years, so I wouldn't think about changing to another AD yet. You are on the lowest dose. so there's room for improvement. Discuss this with your p-doc. Keep a mood journal and note changes in sleep pattern, appetite, energy levels, etc....

 

Re: Increasing Lethargy after 15 Years Venlefaxine

Posted by Christ_empowered on September 25, 2011, at 4:00:17

In reply to Increasing Lethargy after 15 Years Venlefaxine, posted by Niniva on September 23, 2011, at 22:54:06

Ritalin or Vyvanse or Adderall.

 

Re: Increasing Lethargy after 15 Years Venlefaxine

Posted by Niniva on September 25, 2011, at 9:31:56

In reply to Re: Increasing Lethargy after 15 Years Venlefaxine, posted by Christ_empowered on September 25, 2011, at 4:00:17

Ritalin or Vyvanse or Adderall and benzo

Ooooh, Doc ain't gonna like dealing with this. I'm kinda afraid of juggling uppers and downers, myself.

Up the dosage, he'll do that in a heartbeat! He's always thought it was a good idea.

I haven't journaled in years, but I never saw any pattern. However, it's apparently time to try again.

I'm about to turn 38, so I could be hitting perimenopause.

Albeit, that gallbladder could have been poisoning me (bacterial byproducts) for years before it went totally rogue - the surgeon said he'd never seen a gallbladder that angry. I'd had that pain forever before a stone got lodged in a duct.

The local pdocs are ... crazier than a sh*thouse rat, to be brutally honest. They hate their job and make certain that you know it. I can avoid them as long as my primary feels competent to care for me. I will, however, look to see if any new pdocs have opened practice in the last few years, as there has been considerable growth in a nearby town that I never go to.

Thanks! I have hardly been on psycobabble since like 1993?, but I'm glad to know that we still have this resource! Everyone here has always been so helpful. Thanks again!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.